Prior to April 2018, oversized Digitek and Digoxin tablets may have been distributed to patients, causing life-threatening injury associated with digoxin overdose or Digitalis Toxicity.
New cases are no longer being accepted. This page is maintained for informational purposes only.
Users of generic Digoxin and the branded Digitek version of the heart drug may have been exposed to the potential risk of this life-threatening injury due to manufacturing problems which caused millions of oversized tablets to be distributed throughout the United States.
Potential Digoxin toxicity lawsuits are no longer being reviewed by the lawyers at Saiontz & Kirk, P.A. on behalf of users who suffered an overdose after receiving potentially oversized tablets.
While Digoxin toxicity is normally only seen among people with impaired kidney function, particularly those with renal failure,, hundreds of people may have been caused to suffer injuries due to poor manufacturing practices.
DIGITALIS TOXICITY SYMPTOMS
Digoxin and Digitek are used to treat abnormal heart rhythms, atrial flutter, atrial fibrillation and heart failure. The medications are derived from digitalis contained in foxglove plants, which has been used to treat heart conditions since the 18th century.
The Digoxin medications have a very narrow therapeutic index, and receiving too much of the drug could cause digitalis toxicity, or it could occur over an extended period of time.
Symptoms of Digoxin Toxicity overdoses could include:
- Vision Changes
- Low Blood Pressure
- Cardiac Instability
- Sudden Death
The primary Digitalis Toxicity treatment is Digoxin Immune Fab (Ovine), made from immunoglobin fragments from sheep who have already been immunized with a digoxin derivative. Sold as a generic and under the brand names Digibind and DigiFab, it works by binding to the digoxin, preventing them from binding to their action sites on target cells.
However, if it is not properly and promptly treated, an overdose of the medication could cause a digoxin death or other severe effects of the digitalis poisoning, including heart block, lowered heart rate (bradycardia) and increasdd heart rate (tachycardia).
New cases are no longer being accepted by Saiontz & Kirk, P.A. This page is maintained for informational purposes only.